Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 12, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 1, 2020, 3:07 AM CST. It took effect at Feb 2, 2020, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 3:07 AM CST (09:07 UTC)
- In effect from
- Feb 2, 2020, 12:00 AM CST
- Expired
- Feb 1, 2020, 8:31 PM CST
- In force
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 10:21 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Jan 31, 10:21 PM CST, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1021 PM CST Fri Jan 31 2020 Updated aviation portion for 06Z TAF issuance and new information added to update section .UPDATE... Issued at 1013 PM CST Fri Jan 31 2020 Issued a Special Weather Statement to cover the potential for slippery roads due to freezing drizzle and snow showers overnight into early Saturday. First short-wave will impact our southern counties for the next several hours, with the second wave affecting most of the CWA late tonight into early Saturday. && .SYNOPSIS... Issued at 211 PM CST Fri Jan 31 2020 Quiet and unseasonably mild through the weekend, then temperatures returning closer to seasonal normals next week. The upper flow across North America will briefly consolidate into a strong zonal band of westerlies across southern Canada and the northern CONUS during the weekend, then separate back into a split regime next week. The southern branch of the split will dominate, with a trough position slowly advancing from the Desert Southwest to the Lower Mississippi Valley throughout the week. Temperatures will remain above normal into early next week, peaking Sunday as deep strong westerly flow drives downslope- warmed air across the Midwest. Readings will trend downward after that, settling close to seasonal normals for the middle to latter part of the work week. Precipitation will be limited, with just some scattered light amounts at times. The result will be well below normal amounts for the period. && .SHORT TERM...Tonight and Saturday Issued at 211 PM CST Fri Jan 31 2020 The latest RAP analysis and satellite/radar imagery show compact shortwave energy spinning over the northern Mississippi Valley early this afternoon. Scattered snow showers are occurring ahead of this shortwave, over southeast Minnesota and far western Wisconsin. A low level trough is hanging west of this upper level feature a bit. But low level southwest winds and weak warm/moist advection ahead of the trough is contributing to another day of low overcast conditions across the region. Looking further west, clearing of the low stratus deck is occurring over the Dakotas, where downsloping air is pushing in a drier airmass. Forecast concerns include light precip chances tonight and clearing potential on Saturday. Tonight...The shortwave over Minnesota will be diving southeast and moving over southern Wisconsin. With decent mid-level lapse rates, it is possible that moisture could become deep enough for light snow showers and/or freezing drizzle for a time this evening into early overnight over central WI and the Fox Valley. Don't think widespread hazardous travel will develop with this feature, but not unrealistic to think a few slippery stretches are possible, particularly over central WI. Unsure if freezing drizzle or flurries could occur further north, as there has been little to any returns on radar or on observations upstream. Will include a chance of flurries, though no impacts are expected. Because of the cloud cover, temps will likely only far a few degrees. Saturday...A low overcast with some mist or haze will likely remain present across the region in the morning. But as strong jet energy arrives, winds will veer around to the west and are projected to bring in drier air. This could bring in clearing for a time, perhaps as early as late morning over north-central WI, though think afternoon is a better bet with help from daytime heating. Mid and high clouds are expected to move overhead thereafter, so any clearing will likely be relatively brief. Low level temps will be warming, so temps in the low to middle 30s look about right. .LONG TERM...Saturday Night Through Friday Issued at 211 PM CST Fri Jan 31 2020 The most significant element of the long-term forecast will be the mild weather expected Sunday. Determining exact high temperatures in a situation such as this is a challenge, but believe the tendency will be for guidance to underestimate the amount of warming that can occur with the blustery west winds despite the widespread snowcover. So edged maxes up a bit toward the MEX/ECX values, which puts them 16-20F degrees above normal, and close to the records for February 2. There could be some light precipitation (snow or freezing drizzle) Saturday night, especially across the northeast portion of the forecast area in a region of weak isentropic lift at the leading edge of the warmer air. Otherwise, low-end PoPs were common in the extended portion of the forecast as the forecast area will be susceptible to scattered light precipitation as disturbances rotate through the longwave trough slowly progressing east across the CONUS. && .AVIATION...for 06Z TAF Issuance Issued at 1013 PM CST Fri Jan 31 2020 A couple upper level disturbances will affect the forecast area during the TAF period. The first will affect central and east central WI early in the TAF period, and the second will impact most of the region overnight into early Saturday. Moisture will be limited, and mainly confined to low-levels, so intermittent flurries and freezing drizzle will be the main concern. Flight conditions should be in the MVFR/IFR categories through early Saturday morning. Increasing southwest to west winds will bring in a drier low level airmass into the region on Saturday. This will cause ceilings to gradually rise in the morning, followed by partial clearing and possible VFR conditions during the afternoon and early evening. Some low clouds may return to the western TAF sites toward the end of the TAF period. A brief period of LLWS will impact northern WI between midnight and 6 am Saturday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Kieckbusch SYNOPSIS.......Skowronski SHORT TERM.....MPC LONG TERM......Skowronski AVIATION.......Kieckbusch
Hazardous weather outlook, Jan 31, 2:12 PM CST, 12 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 212 PM CST Fri Jan 31 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 212 PM CST Fri Jan 31 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Intermittent light snow or patchy freezing drizzle could result in localized slippery spots on roads across the area tonight, particularly over central Wisconsin. .DAYS TWO THROUGH SEVEN...Saturday through Friday Slippery spots are possible on the roads late Saturday afternoon into early Sunday morning, especially in far northeast Wisconsin, due to a mix of light snow and freezing drizzle. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any freezing drizzle resulting in slippery travel conditions. LMZ521-522-541>543-012015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 212 PM CST Fri Jan 31 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday The probability for widespread hazardous weather is low. MPC/Skowronski
In the hours before
Special weather statement, Jan 31, 9:34 PM CST, 5 hours 33 minutes before
Special Weather Statement National Weather Service Green Bay WI 934 PM CST Fri Jan 31 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 934 PM CST Fri Jan 31 2020 ...PATCHY FREEZING DRIZZLE OR LIGHT SNOW EXPECTED OVERNIGHT... Intermittent freezing drizzle or light snow showers will be possible at times overnight into early Saturday morning. Roads may become slippery in spots, so overnight travelers should use caution. The greatest impacts will occur on untreated roads, and elevated surfaces such as bridges and overpasses. If you will be driving late tonight through early Saturday morning, be alert for the possibility of icy spots on area roads. Kieckbusch
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.